Hail, Clark
- When
- April 27, 7:23 PM CST
- Where
- Clark County, 11 mi W of St Patrick
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.267, -91.850
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Apr 27, 1:45 PM CST, 5 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 245 PM CDT SAT APR 27 2002 POTENT SYSTEM WINDING UP ACROSS NEBRASKA WITH MODELS DISAGREEING ON EVENTUAL TRACK. 15Z RUC APPEARS TO HAVE BEST IDEA OF SENDING SURFACE LOW JUST EAST OF KOMA BY 00Z (NEAR KAIO). THIS AGREES BEST WITH AVN AND TO SOME EXTENT THE NGM. EXTRAPOLATION WOULD INDICATE THAT AVN IS BETTER IN FUTURE POSITIONS OF LOW...WHICH WOULD INDICATE WARM FRONT NOT GETTING MUCH FURTHER NORTH THAN I80. EITHER WAY MODELS INDICATE TREMENDOUS LIFT TO CONTINUE DURING THE NIGHT WITH A SATURATED ATMOSPHERE. BRIEF LULL IN THE PRECIP EXPECTED THIS EVENING BEFORE STARTING UP AGAIN. APPEARS THAT SOUTHERN PART OF CWFA SHOULD SEE SOME SOLAR HEATING LATE THIS AFTERNOON AND EVENING AS DRY SLOT CONTINUES EAST. UNFORTUNATELY THIS RAISES POTENTIAL FOR SEVERE WITH LOW TOPPED SUPERCELLS VERY LIKELY. APPEARS SOUTHERN PART CAN EXPECT THE WORST WITH HAIL/HIGH WINDS. BETWEEN I80 AND HIGHWAY 30 EVERYTHING IS POSSIBLE INCLUDING TORNADOES. RAIN AND COOP REPORTS INDICATE AMOUNTS OF 3/4 TO 1.5 INCHES OF PRECIP DEPENDING ON LOCATION. GROUND NOW VERY MOIST AND POTENTIAL THERE FOR ANOTHER HALF TO 1 INCH. THEREFORE WILL CONTINUE FLOOD WATCH FOR TONIGHT. MODELS INDICATE PRECIP TO TAPER TO DRIZZLE AFTER MIDNIGHT WITH DRIZZLE LIKELY DURING THE MORNING HOURS. EVENTUAL STRONG CLEARING TO OCCUR DURING THE AFTERNOON FROM SOUTH TO NORTH. MONDAY ANOTHER SHORTWAVE MOVES THROUGH BRINGING A THREAT OF TSRA/SHRA DURING THE AFTERNOON AND EVENING HOURS FOLLOWED BY A BRIEF LULL IN ACTIVITY. GUIDANCE SIMILAR BUT FAN/MAV ARE COOLER THROUGH THE PERIOD. TENDENCY IS TO FOLLOW MAV NUMBERS BUT SOUTH PART OF CWA COULD BE CLOSER TO FWC ONCE THE SUN COMES OUT ON SUNDAY. EXTENDED...NOT MUCH TIME TO LOOK AT BUT ANOTHER SIGNIFICANT SYSTEM TO AFFECT THE AREA WED/THU WITH RAIN LIKELY AGAIN. WILL KEEP FRIDAY DRY FOR NOW AS WELL AS SATURDAY...BUT WOULD NOT BE SURPRISED IF SOME PRECIP OCCURRED ON SATURDAY. COORDINATE WITH DSM...ILX...AND CHI. .DVN...FLOOD WATCH ENTIRE CWA TONIGHT. IA...IAZ040>042-051>054-063>068-076>078-087>089-098-099. IL...ILZ001-002-007-009-015>018-024>026-034-035. MO...MOZ009-010. 86
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-009- 015>018-024>026-034-035-MOZ009-010-280500- SIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 323 PM CDT SAT APR 27 2002 ...DANGEROUS AND POTENTIALLY LIFE THREATENING SITUATION THIS EVENING... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING SOUTH OF HIGHWAY 30...WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH OF HIGHWAY 30. INTENSIFYING SURFACE LOW PRESSURE OVER SOUTH CENTRAL NEBRASKA EARLY THIS AFTERNOON...WILL MOVE INTO EASTERN IOWA TONIGHT...PASSING NEAR A LINE FROM CEDAR RAPIDS IOWA...TO MOUNT CARROLL ILLINOIS. AS THIS SURFACE LOW TRACKS NORTHEAST IT WILL SWING A WARM FRONT NORTHWARD INTO SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS...ROUGHLY NEAR HIGHWAY 34. A POTENT DRY LINE WILL ALSO LIFT NORTHEAST TONIGHT PASSING GENERALLY SOUTH OF HIGHWAY 30. AS CONDITIONS DEVELOP AS CURRENTLY SUGGESTED...MODERATELY UNSTABLE AIR AND STRONG WIND SHEAR WILL PRODUCE AN ENVIRONMENT FAVORABLE FOR A FEW SUPERCELLS WITH A SIGNIFICANT THREAT OF VERY LARGE HAIL THE SIZE OF GOLFBALLS OR LARGER...DAMAGING WINDS GREATER THAN 70 MPH...AND POSSIBLY A FEW STRONG TO VIOLENT TORNADOES. THIS IS A DANGEROUS AND POTENTIALLY LIFE THREATENING SITUATION... ESPECIALLY FOR LOCATIONS SOUTH OF HIGHWAY 30 BETWEEN 7 PM AND MIDNIGHT. A TORNADO WATCH HAS ALREADY BEEN ISSUED FOR MUCH OF CENTRAL AND SOUTH CENTRAL IOWA AND NORTH CENTRAL MISSOURI...THROUGH 8 PM. CURRENT DATA SUGGESTS A MODERATE TO HIGH POTENTIAL FOR A COUPLE OF LONG TRACKED... STRONG TO VIOLENT TORNADOES SOUTH OF HIGHWAY 30 THIS EVENING. IF YOU LIVE SOUTH OF A CEDAR RAPIDS TO MOUNT CARROLL LINE YOU SHOULD REVIEW TORNADO SAFETY RULES...AND BE PREPARED TO SEEK SHELTER SHOULD THREATENING WEATHER APPROACH OR A WARNING BE ISSUED. THIS INCLUDES THE FOLLOWING CITIES...PRINCETON...THE QUAD CITIES...IOWA CITY... WASHINGTON...BURLINGTON...KEOKUK...MACOMB AND KAHOKA. CLOSELY MONITOR NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES. STORM SPOTTER ACTIVATION WILL BE NECESSARY THIS EVENING OVER MUCH OF EASTERN IOWA...NORTHWEST AND WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. MCCLURE/NICHOLS/ERVIN
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-009- 015>018-024>026-034-035-MOZ009-010-280500- SIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 541 PM CDT SAT APR 27 2002 ...DANGEROUS AND POTENTIALLY LIFE THREATENING CONDITIONS STILL POSSIBLE THIS EVENING... THERE REMAINS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING SOUTH OF HIGHWAY 30...WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH OF HIGHWAY 30. SCATTERED STRONG TO SEVERE THUNDERSTORMS OVER NORTHWEST MISSOURI WERE RACING NORTHEAST AT NEAR 50 MPH...AND WILL MOVE ACROSS THE AREA BETWEEN 7 PM CDT AND MIDNIGHT. AS CONDITIONS DEVELOP AS CURRENTLY SUGGESTED...MODERATELY UNSTABLE AIR AND STRONG WIND SHEAR WILL PRODUCE AN ENVIRONMENT FAVORABLE FOR A FEW SUPERCELLS SOUTH OF INTERSTATE 80...WITH THE THREAT OF VERY LARGE HAIL THE SIZE OF GOLFBALLS OR LARGER...DAMAGING WINDS GREATER THAN 70 MPH...AND POSSIBLY A FEW STRONG TO VIOLENT TORNADOES. THIS IS A DANGEROUS AND POTENTIALLY LIFE THREATENING SITUATION...ESPECIALLY FOR LOCATIONS SOUTH OF A LINE FROM WASHINGTON...TO ALEDO AND PRINCETON. A TORNADO WATCH HAS ALREADY BEEN ISSUED FOR MUCH OF CENTRAL AND SOUTH CENTRAL IOWA AND NORTH CENTRAL MISSOURI...THROUGH 8 PM...AND ADDITIONAL TORNADO WATCHES ARE LIKELY FURTHER EAST THIS EVENING. IF YOU LIVE SOUTH OF A WASHINGTON...TO ALEDO AND PRINCETON LINE...YOU SHOULD REVIEW TORNADO SAFETY RULES AND BE PREPARED TO SEEK SHELTER SHOULD THREATENING WEATHER APPROACH OR A WARNING BE ISSUED. THIS INCLUDES THE FOLLOWING CITIES...FAIRFIELD...BURLINGTON...KEOKUK...MACOMB...KAHOKA...MEMPHIS AND MONMOUTH. THE SEVERE WEATHER THREAT NORTH OF INTERSTATE 80 WILL BE CONFINED MAINLY TO LARGE HAIL UP TO GOLFBALL SIZE AND DAMAGING WINDS OF 60 TO 70 MPH OR POSSIBLY GREATER. AN ISOLATED TORNADO CANNOT BE RULED OUT WITH THE MOST FAVORED LOCATION NEAR THE TRACK OF THE SURFACE LOW FROM NEAR CEDAR RAPIDS...TO MOUNT CARROLL. CLOSELY MONITOR NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES. STORM SPOTTER ACTIVATION WILL BE NECESSARY THIS EVENING OVER MUCH OF EASTERN IOWA...NORTHWEST AND WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. MCCLURE
The Quad Cities radar (KDVN), 184 km away, was scanning. The volume nearest the first event began at 01:24 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5292170.